Back to square one: Hello, I first went into... - AF Association

AF Association
19,785 members24,163 posts

Back to square one

ETFCfan
ETFCfan

Hello, I first went into AF three and a half years ago. I have had two failed Cardioversions, two ablations one 6 hours one 7 hours and felt on top of the world until November when a nasty virus set it off again. I had a routine appointment in Nov and have just had a routine 48heart monitor. My pulse is all over the place and although I now can’t feel it am so tired and struggling with stairs. I take rivaroxaban 5mg bisoprolol and indapamide. The consultant said I could have a 3rd ablation but it would be longer, more complicated and no guarantees. Reading the posts here I see that lots of you have pacemakers which has never been suggested for me. Is there any reason for this or would a change of drugs help? I was on Amiodarone after my second ablation and couldn’t tolerate that. Any advice will be welcome thanks.

10 Replies
oldestnewest
Hidden
Hidden

I hope someone will have some bright suggestion here.

Flecainide is somewhere between Bisporolol and Amiodarone but it does not suit everyone.

When I first saw my EP he made a list of options and Amiodarone and a Pacemaker were on it.

ETFCfan
ETFCfan
in reply to Hidden

Thanks for replying, Flecanide hasn’t been mentioned to me, just a third ablation. To be honest my last one took me so long to recover from I’m not going to rush into one unless absolutely necessary.

Flutterbird
Flutterbird
in reply to ETFCfan

I took a long time to get over my ablation which was only five hours so I cannot face having another one and have been advised to consider a pace and ablate. I am just concentrating on getting back to work as I was about to lose my job. I am still in AF up to four days a week but havent made a decision yet, just taking a break from it all. I take flecainide, bisoprolol and apixaban.

ETFCfan
ETFCfan
in reply to Flutterbird

Thanks for your reply, it is daunting. Thought it was only me that was being a wimp and taking a long while to recover after my last ablation.Hope you get on okay at work, thankfully I’m retired so don’t have that added pressure.

First we need to know if your AF is paroxysmal as you said 3 weeks ago, or persistent as your post today seems to suggest.

ETFCfan
ETFCfan
in reply to oyster

Hello thanks for your reply. It was persistent until my second ablation then was okay. At my check up at the end of Nov my cardiologist suggested it was now paroxysmal but since then I think it’s changed again. Hopefully after this week I will know what’s going on. The physiologist who fitted my monitor just said my rhythm is all over the place. I’m not having palpitations now but can feel my pulse is not right all the time so think it may have changed back to persistent. Was just wondering whether to mention a pacemaker.

oyster
oyster
in reply to ETFCfan

My situation was similar to yours and I was offered electrical cardioversion, with propafenone before, and then afterwards if I was back in sinus rhythm. After waiting a total of 4 months, I decided there was no chance it would work and cancelled the CV.

My options then were rate control or “pace and ablate”.

Currently my rate is OK on Nebivolol. A calcium channel blocker would be an alternative, or a combination of either of these with digoxin.

Pacemakers in AF are most commonly used for : bradycardia if medication is working but causing symptomatic low heart rates; sick sinus syndrome; pace and ablate strategy; very occasionally, atrial overdrive pacing.

I suspect you are thinking of pace and ablate, where a 2 or 3 lead pacemaker is followed by ablation of the atrioventricular node. This is reserved for patients who are highly symptomatic, where more conservative approaches have failed. I understand it can be, and most often is, highly effective.

ETFCfan
ETFCfan
in reply to oyster

Thanks you very much for your answer, I will be a lot more informed now next time I speak to my cardiologist.

After both cardioversion and ablation failed I was fitted with a crt device and continue on a minimum dose of 1.25mg per day of Bisoprolol (any higher and my resting heart beat gets perilously near were the device kicks in in at 40bpm).

I'd ask your GP and Cardiologist about reducing the dosage of the bisoprol to a minimum in the meantime and inquire whether a crt device or pacemaker would help the situation.

ETFCfan
ETFCfan
in reply to LHDLondon

Thanks you very much for your reply, I will ask about it next time I speak to them.

You may also like...